Archived

This topic is now archived and is closed to further replies.

Low Dose Accutane With Eczema

11 posts in this topic

I am 26 male and have been suffering from acne for more than a decade. I thought that acne will eventually go away once i enter adulthood but sadly that is not the case.

I started suffering from cystic acne around 22 , i get these cystic acne regularly about one a month. Most of them would leave a scar. I have numerous bump that are under the skin on my face which had remained for years, eventually some of them get bigger and become cysts. I have to keep going to the derm office to get coritisone shots for them.

I have seen pictures in the forum where people complained about cystic acne, but most of them seems like regular acne whereas mine would swell to at least 1cm in diameter.

I also have extremely oily face that would get oily a hour after i wash my face.

I have been on many diet , supplements(no diary , cod liver oil, vitamin b5.., green smoothie,..etc) they do improve abit but eventually the cystic acne would come back.

The only time that i was clear was when i was on doxy for 8 months, but have gotten folliculties because of it. Whenever i sweat and do not bath within 1-2 hrs i will developed painful bump on my chest and back, because of this i have avoided sport activities in the sun.

To make matter worse , i also suffer from eczema since birth. Over the years my eczema has been under control and mostly remained on my hands and face.

I am worried that if i take accutane my eczema would get worst. I read that acctuane will cause dry lips and i currently already suffered from cracked and teared lips at the side. I was thinking maybe i could try a low dose of accutane and see if it does help my acne.

Is there anyone who suffer from eczema and have taken accutane for acne able to share his/her experience.

Sorry for the long wall of text. Just frustrated and tired from battling this disease for so long and things just keep getting worse..

Thank you.

Share this post


Link to post
Share on other sites

I'm almost 4 months through my course of accutane. I did not suffer with eczema at all before starting it but I developed it terribly during month 2 . I seem to get eczema now when I get lazy about moisturising.

I don't think having eczema should stop you from taking accutane, just discuss this with your derm to check. If you do go for it, be sure to take extra good care of your skin, my derm recommended moisturising 4 times a day (although moisturising 2/3 times a day has been enough for me).

Good luck :)


16th May-27th October 2013

15 Years Old/Female/52kg

Month 1- 20mg

Month 2- 40mg

Month 3- 40mg

Month 4- 50mg

Month 5 and 1/2- 50mg

Also see page 4 on my log for the before and after photos :)

"You can't make a rainbow without a little rain"


Share this post


Link to post
Share on other sites

Well I dont have eczema but I can tell you the number one side effect of accutane is dry lips. I think you could definitely get through the treatment though if needed. Youll just have to be very persistent applying something on your lips etc. Accutane also gets rid of folliculties because it gets rid of the oil on your skin. The lower the dose the less side effects youll have.


Absorica Aug 2013 -Feb2014

Claravis March 211 - July 2011


Share this post


Link to post
Share on other sites

I am 26 male and have been suffering from acne for more than a decade. I thought that acne will eventually go away once i enter adulthood but sadly that is not the case.

I started suffering from cystic acne around 22 , i get these cystic acne regularly about one a month. Most of them would leave a scar. I have numerous bump that are under the skin on my face which had remained for years, eventually some of them get bigger and become cysts. I have to keep going to the derm office to get coritisone shots for them.

I have seen pictures in the forum where people complained about cystic acne, but most of them seems like regular acne whereas mine would swell to at least 1cm in diameter.

I also have extremely oily face that would get oily a hour after i wash my face.

I have been on many diet , supplements(no diary , cod liver oil, vitamin b5.., green smoothie,..etc) they do improve abit but eventually the cystic acne would come back.

The only time that i was clear was when i was on doxy for 8 months, but have gotten folliculties because of it. Whenever i sweat and do not bath within 1-2 hrs i will developed painful bump on my chest and back, because of this i have avoided sport activities in the sun.

To make matter worse , i also suffer from eczema since birth. Over the years my eczema has been under control and mostly remained on my hands and face.

I am worried that if i take accutane my eczema would get worst. I read that acctuane will cause dry lips and i currently already suffered from cracked and teared lips at the side. I was thinking maybe i could try a low dose of accutane and see if it does help my acne.

Is there anyone who suffer from eczema and have taken accutane for acne able to share his/her experience.

Sorry for the long wall of text. Just frustrated and tired from battling this disease for so long and things just keep getting worse..

Thank you.

Share this post


Link to post
Share on other sites

Thank you for all the replies.

Hi rob , i have a couple of qns if you don't mind answering them.

What is dosage are you on currently and how long have you been on?

You mentioned this is your 4th course, does that mean you have already taken tane thrice already? Did the acne came back?

Have your eczema gotten worse with accutane?

How bad are the sore joints? I am also lifting weights, would it accutane affect my gains?

Do you have trouble with shaving because of the dryness caused by tane.

Thank you.

Share this post


Link to post
Share on other sites

Thank you for all the replies.

Hi rob , i have a couple of qns if you don't mind answering them.

What is dosage are you on currently and how long have you been on?

You mentioned this is your 4th course, does that mean you have already taken tane thrice already? Did the acne came back?

Have your eczema gotten worse with accutane?

How bad are the sore joints? I am also lifting weights, would it accutane affect my gains?

Do you have trouble with shaving because of the dryness caused by tane.

Thank you.

Share this post


Link to post
Share on other sites

I read that tane will make your skin sensitive to sun, do u get sunburn easily even with sunscreen?

Do you also have oily skin? Did tane help you to get less oily.

Did you experience any hair loss during your course?

After completing your course does the above symptoms continue to stay?

I read your story and i hope this is your last course on tane and you finally be able to say goodbye to acne.

Share this post


Link to post
Share on other sites

I read that tane will make your skin sensitive to sun, do u get sunburn easily even with sunscreen?

Do you also have oily skin? Did tane help you to get less oily.

Did you experience any hair loss during your course?

After completing your course does the above symptoms continue to stay?

I read your story and i hope this is your last course on tane and you finally be able to say goodbye to acne.

Share this post


Link to post
Share on other sites

i am on my 2nd day of 10mg accutane daily and have already experience a initial breakout. Does the drug work that fast?

Do you apply any topical on active acne while on accutane?

I still feel very oily though and have not experience any of the mentioned side effects yet.

Share this post


Link to post
Share on other sites

i am on my 2nd day of 10mg accutane daily and have already experience a initial breakout. Does the drug work that fast?

Do you apply any topical on active acne while on accutane?

I still feel very oily though and have not experience any of the mentioned side effects yet.

Share this post


Link to post
Share on other sites

Thanks rob, been applying ibuprofen gel and icing my massive cysts. Feels strange as i normally do not break out with that many cystic acne at one time so i thought it was the initial breakout.

I have numerous under the skin bumps ranging from small to medium, will tane get rid of these? some of these has been there for years and only be seen under good lighting or if i stretch my skin.

Face look like shit now , hopefully will get better the next month.

Share this post


Link to post
Share on other sites